Thunderstorm Wind, Monroe
- When
- August 26, 8:40 PM EST
- Where
- Monroe County, Malaga
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.850, -81.150
Many trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 3:59 PM EST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 459 PM EDT TUE AUG 26 2003 EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY. MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF STRONG STORMS. PIT 70 82 62 80 / 50 50 20 20 HLG 70 83 62 81 / 50 50 20 20 MGW 71 84 64 82 / 50 50 40 20 ZZV 71 84 63 82 / 50 50 30 10 PHD 70 83 62 80 / 50 50 20 20 FKL 68 79 58 79 / 40 40 10 20 DUJ 67 78 57 78 / 40 40 10 20 LBE 70 83 61 80 / 50 50 20 20 BTP 68 79 58 79 / 40 40 10 20 IDI 69 80 59 80 / 40 40 10 20 ODM 68 82 63 79 / 50 50 40 20 .PBZ... MD...NONE. OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL 1000 PM EDT TONIGHT, .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS.
OHZ050-059-069-270215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 854 PM EDT TUE AUG 26 2003 NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS APPROACHING THE REGION FROM THE WEST. THESE STORMS SHOULD AFFECT JEFFERSON, BELMONT, AND MONROE COUNTIES BY 9:15 TO 9:45 PM. DAMAGING WIND GUSTS TO 70 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL, AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS. DAMAGE TO TREES AND POWER LINES ARE ALSO POSSIBLE, SO BE PREPARED FOR POWER OUTAGES. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
907 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM FRESNO OH WIND DAMAGE
08/26/03 COSHOCTON NUMEROUS TREES DOWN.
REPORTED BY PUBLIC
0850 PM CAMBRIDGE OH WIND DAMAGE
08/26/03 GUERNSEY LARGE TREES DOWN. REPORTED
BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
910 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM FRESNO OH WIND DAMAGE
08/26/03 COSHOCTON NUMEROUS TREES DOWN.
REPORTED BY PUBLIC
0850 PM CAMBRIDGE OH WIND DAMAGE
08/26/03 GUERNSEY LARGE TREES DOWN. REPORTED
BY PUBLIC.
0845 PM NEW COMERSTOWN OH WIND DAMAGE
08/26/03 TUSCAWARAS NUMEROUS TREES AND POWER
LINES DOWN. NO POWER IN
TOWN. REPORTED BY SKYWARN
SPOTTERS.MDZ001-PAZ020-021-029>032-WVZ012-021>023-041-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 917 PM EDT TUE AUG 26 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
MDZ001-PAZ020-021-029>032-WVZ001>004-012-021>023-041-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 923 PM EDT TUE AUG 26 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING HAS BEEN EXPANDED TO INCLUDE THE FOLLOWING COUNTIES... IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
935 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM PERRYSVILLE OH WIND DAMAGE
08/26/03 CARROLL LARGE TREE DOWN ON STATE
RT 164. REPORTED BY
EMERGENCY MANAGEMENT.
0905 PM COUNTYWIDE OH WIND DAMAGE
08/26/03 MUSKINGUM 13 ROADS HAVE TREES ON
THEM IN NW PART OF COUNTY.
REPORTED BY EMERGENCY
MANAGEMENT.The Pittsburgh radar (KPBZ), 110 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Many trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369007.